Texas, 2007Damaging Winds in Texas, July 10, 2007
July 10, 2007 · NWS LUB · 2 events in 2 counties and zones
Isolated severe thunderstorms developed over the central South Plains of west Texas during the late afternoon and early evening hours of the 10th. These storms moved southward, and resulted in at least two instances of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed over the central South Plains of west Texas during the late afternoon and early evening hours of the 10th. These storms moved southward, and resulted in at least two instances of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 10, 2:30 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 10, 2:30 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT TUE JUL 10 2007
.SHORT TERM...
VERY MOIST LOW LEVEL EASTERLY FLOW HAS DEVELOPED AS THE WRF/NAM
PREDICTED BEHIND THE WAVE DEPARTING THROUGH RED RIVER VALLEY AND IN
ADVANCE OF ANOTHER VERY WEAK DISTURBANCE DROPPING SOUTH OUT OF
CENTRAL HIGH PLAINS. A CONVERGENT BOUNDARY REMNANT FROM THIS
MORNINGS FRONT/OUTFLOW PUSH HAS BEEN SPREADING THROUGH THE PANHANDLE
AND NORTHERN ROLLING PLAINS...ALTHOUGH TEMPERATURES HARDLY SHOW IT.
THE BIGGEST ISSUE IS THE HIGH DEWPOINTS SPREADING UP INTO SOUTHERN
SOUTH PLAINS THAT ARE EXPECTED TO WORK NORTHWARD UP AGAINST THE
CONVERGENT FRONTAL BOUNDARY THIS EVENING OVER OUR NORTHERN COUNTIES.
THE TTU/WEST TEXAS MESONET ANALYSIS SHOWS HIGHER DEWPOINTS OVER
SOUTHWESTERN COUNTIES THAN EXPECTED AND YIELDING HEALTHY SURFACE
BASED CAPES OF NEARLY 2500 J/KG SPREADING UP CLOSE TO SOUTHERN
ZONES. CUMULUS FIELD IS INCREASING OVER THIS AREA AS WELL...ALTHOUGH
THIS IS NEARLY DIRECTLY BENEATH THE UPPER LEVEL RIDGE ANTICYCLONIC
SHEAR AXIS...SO CUMULUS THUS FAR APPEARS FLAT. SOMEWHAT DEEPER
CUMULUS DEVELOPMENT APPEARS TO BE OCCURRING TO THE NORTHWEST IN
PARTICULAR NEAR OR JUST BEHIND THE FRONT NEAR THE EXTREME SOUTHWEST
PANHANDLE IN NORTHEAST NEW MEXICO. THIS ACTIVITY SHOULD BLOSSOM INTO
AN AREA OF THUNDERSTORMS THIS EVENING WITH GENERAL SOUTHWARD
MOVEMENT. STEERING FLOW CURRENTLY HAS MORE NORTH-NORTHEAST
TRAJECTORY BASED ON THE TUCUMCARI PROFILER SO AT LEAST INITIALLY
WILL HAVE TROUBLE WORKING INTO OUR AREA. THIS TRAJECTORY IS EXPECTED
TO BECOME A BIT MORE NORTHWESTERLY LATER TONIGHT...HOWEVER...SO ANY
LINGERING ACTIVITY WOULD THEN HAVE OPPORTUNITY TO INVADE THE
UNSTABLE AIRMASS OVER SOUTHERN PLAINS.
ANOTHER POTENTIALLY MORE INTERESTING AREA TO WATCH IS NEAR THE FRONT
ACROSS THE NORTHERN ROLLING PLAINS NEARER FAVORABLE SHEAR ACROSS THE
SOUTHERN PANHANDLE. SO FAR THE BUBBLING CUMULUS CLOUDS HAVE NOT GONE
DEEP BUT SHOW A LOT OF PROMISE AND ARE EXPECTED PER THE WRF/NAM.
ANYWAY...LOTS OF VERBIAGE TO SAY FORECAST IS GENERALLY ON TRACK
STILL. HAVE EDGED SLIGHTLY HIGHER THUNDERSTORM MENTION INTO
SOUTHWEST ZONES TONIGHT. STILL LOW THREAT OF SEVERE THUNDERSTORMS
MAINLY NORTHERN ZONES NEAR BETTER SHEAR WITH HIGH CAPES SUGGESTING
PULSE STORM THREAT.
SURFACE BOUNDARY SHOULD SURGE SOUTHWARD LATER TONIGHT ON ANOTHER
ROUND OF OUTFLOWS ENDING UP TO OUR SOUTH EARLY WEDNESDAY. MOIST AND
MODERATELY UNSTABLE CONDITIONS WILL REMAIN WITH BETTER NORTHWEST
FLOW SUPPORTING ANOTHER CHANCE OF STORMS. EDGED WEDNESDAY MAXIMUMS
DOWN VERY SLIGHTLY. MCQUEEN
.LONG TERM...
THE END OF THE WEEK THROUGH THE WEEKEND WILL FEATURE A LARGE UPPER
LOW OVER HUDSON BAY AND ATTENDANT TROUGH AXIS EXTENDING SOUTH INTO
THE EASTERN CONUS WITH AN UPPER RIDGE ACROSS THE WESTERN CONUS. THIS
WILL LEAVE WEST TEXAS IN THE MIDDLE WITH NORTHWEST MID-LEVEL FLOW.
MIDDLE RANGE MODELS ARE NOW IN RELATIVELY GOOD AGREEMENT THAT A
SHORTWAVE ROUNDING THE TROUGH ACROSS THE GREAT LAKES WILL HELP PUSH
A COLD FRONT THROUGH THE SOUTH PLAINS ON FRIDAY. THIS FRONT WILL
COMBINE WITH A WEAK SHORTWAVE PASSING OVERHEAD TO BRING BETTER RAIN
CHANCES FRIDAY. MODERATE INSTABILITY AND 25-30 KTS OF DEEP
LAYER SHEAR COULD SUPPORT A FEW STRONG/SEVERE STORMS.
BEFORE THEN...A THUNDERSTORM COMPLEX WILL LIKELY MOVE ESE FROM THE
HIGHER TERRAIN OF COLORADO EARLY THURSDAY...BUT BEST FORCING IS PROGGED TO
STAY NORTHEAST OF THE AREA. STILL...HAVE MAINTAINED LOW ORDER POPS
OVER THE NORTHEAST HALF OF THE CWFA FOR THE POSSIBILITY OF THE
ACTIVITY SNEAKING IN EARLY THURSDAY.
AFTER THE FRONT FRIDAY...NORTHWESTERLY FLOW MAY ALLOW A FEW STORMS FROM
THE HIGHER TERRAIN IN NEW MEXICO TO EDGE INTO THE AREA /ESPECIALLY
NORTHWEST ZONES/ LATE SATURDAY AND SUNDAY IF ENOUGH WESTERLY
COMPONENT TO THE STEERING FLOW CAN BE MAINTAINED. BY EARLY NEXT WEEK
THE STEERING FLOW MAY BECOME MORE NORTHERLY...POSSIBLY
NORTHEASTERLY. THIS WOULD TEND TO LIMIT PRECIP CHANCES /AT LEAST
FROM THE SOURCE REGION OF THE HIGHER TERRAIN OF NM AND CO/...THOUGH
WILL STILL HAVE TO MONITOR FOR ANY WEAK DISTURBANCES DROPPING
SOUTHWARD. HAVE KEPT POPS BELOW MENTIONABLE LEVELS MONDAY AND BEYOND.
HIGH TEMPERATURES WILL BE NEAR SEASONAL AVERAGES...EXCEPT FOR FRIDAY
AND SATURDAY WHEN THE FRONT AND INCREASED CLOUD COVER WILL
PROVIDE A COUPLE OF RELATIVELY COOLER DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 65 89 65 93 66 / 50 20 20 10 30
TULIA 65 91 66 94 69 / 40 20 20 10 30
PLAINVIEW 68 91 68 95 69 / 40 20 20 10 20
LEVELLAND 68 92 69 95 70 / 40 30 10 10 20
LUBBOCK 70 91 71 95 71 / 40 30 10 10 20
BROWNFIELD 69 90 70 96 71 / 40 30 10 10 20
CHILDRESS 71 89 71 97 73 / 50 30 20 10 20
SPUR 70 91 72 96 73 / 40 30 20 10 20
ASPERMONT 72 92 73 98 75 / 40 30 20 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/23/05
Hazardous weather outlook, Jul 10, 2:32 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CDT TUE JUL 10 2007
TXZ021>044-112045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
332 PM CDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS TONIGHT...AND MAY
ALSO SPREAD INTO THIS AREA FROM EASTERN NEW MEXICO AS WELL. BRIEF
STRONG TO SEVERE WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS WILL
BE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ADDITIONAL THUNDERSTORMS MAY DEVELOP THURSDAY NIGHT AND FRIDAY AS AN
UPPER LEVEL DISTURBANCE INTERACTS WITH A COLD FRONT. SOME OF THE
STORMS COULD REACH SEVERE LIMITS...CAPABLE OF PRODUCING STRONG
WIND GUSTS...HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY
HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE.
NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND
EVENING.
In the hours before
Special weather statement, Jul 10, 4:19 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
519 PM CDT TUE JUL 10 2007
TXZ036-102245-
CROSBY TX-
519 PM CDT TUE JUL 10 2007
...STRONG THUNDERSTORM ACROSS CROSBY COUNTY...
AT 516 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 5 MILES EAST OF RALLS...OR ABOUT 6 MILES
NORTHWEST OF CROSBYTON...MOVING SLOWLY TO THE WEST AT 5 MPH.
SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS
STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES.
STAY AWAY FROM WINDOWS.
Thunderstorm Wind, Crosby
- When
- July 10, 5:10 PM CST
- Where
- Crosby County, Ralls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.680, -101.380
|Thunderstorm winds resulted in minor damage in Ralls. Reports indicated that at least one heavy outdoor structure was damaged. No injuries were reported.
Thunderstorm Wind, Garza
- When
- July 10, 6:55 PM CST
- Where
- Garza County, 5 mi SSW of Graham Chapel
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.083, -101.503
|The Texas Tech University West Texas Mesonet site near Graham recorded a severe thunderstorm wind gust of 65 mph. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35535, 35536.